October 1988

Acute Interstitial Nephritis Associated With Vancomycin Therapy

Author Affiliations

From the Department of Medicine and Infectious Disease Service (Drs Bergman and Glew) and Nephrology (Dr Ebert), Worcester (Mass) Memorial Hospital and the University of Massachusetts Medical School, Worcester. Dr Bergman is now with Milford-Whitensville Regional Hospital, Milford, Mass.

Arch Intern Med. 1988;148(10):2139-2140. doi:10.1001/archinte.1988.00380100037008

• Nephrotoxicity due to vancomycin is relatively uncommon and usually occurs in patients receiving concomitant therapy with an aminoglycoside or in patients with preexisting renal disease receiving prolonged courses of therapy and who exhibited excessive serum levels. We treated a healthy young woman who developed acute interstitial nephritis and moderate reversible azotemia associated with intravenous vancomycin hydrochloride therapy.

(Arch Intern Med 1988;148:2139-2140)